Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Cheyenne, WY

July 3, 2010Morrill County, Nebraska

NWS Cheyenne, WY issued this flash flood warning at Jul 3, 2010, 5:08 PM MDT for Morrill County, Nebraska. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2010, 5:08 PM MDT (23:08 UTC)
Expired
Jul 3, 2010, 8:00 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

County Morrill County, NE

The radar

The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:30 PM MDTFLASH FLOODBricker Lakes, NEWATER OVER ROAD ADJACENT TO LAKE.
Jul 3, 5:40 PM MDTFLASH FLOODBridgeport, NEWATER FROM CURB TO CURB OVER MAIN ST.
Jul 3, 6:40 PM MDTHEAVY RAIN 4Bridgeport, NEREPORTED 4 INCHES OF RAINFALL DURING THE 300 PM TO 640 PM TIMEFRAME.
Jul 3, 6:40 PM MDTHEAVY RAIN 4.3Bridgeport, NEOCCURRED DURING THE 300 PM TO 640 PM TIMEFRAME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

879 
WGUS55 KCYS 032308
FFWCYS
NEC123-040200-
/O.NEW.KCYS.FF.W.0009.100703T2308Z-100704T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SAT JUL 3 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 800 PM MDT

* AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATES ONE TO TWO INCHES OF RAIN PER
  HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANGORA...BAYARD...BONNER...BRICKER LAKES...BRIDGEPORT...CHIMNEY
  ROCK...PERRIN...PETERSON LAKE AND REDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHEYENNE.

&&

LAT...LON 4199 10276 4144 10320 4144 10336 4176 10336
      4199 10318

$$

JAMSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:15 PM MDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 3, 2:15 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUL 3 2010

.SHORT TERM...TONIGHT THROUGH MONDAY
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A MID/UPPER TROUGH
AXIS ORIENTED NE-SW FROM WCNTRL MT THROUGH CNTRL ID...WRN NV
AND NCNTRL CA...WITH SWLY FLOW FROM THE NRN PLAINS TO THE FOUR
CORNERS REGION. SEVERAL SHORT WAVES WERE TRACKING NEWD FROM THE
GREAT BASIN ACROSS WY...MT AND THE WRN DAKOTAS. A COLD FRONT
EXTENDED FROM LOW PRESSURE OVER ECNTRL ND SWWD THROUGH CNTRL SD
THEN WWD THROUGH THE NWRN NEB PANHANDLE INTO SERN WY. THE AIRMASS
AHEAD OF THE FRONT IS QUITE MOIST AND UNSTABLE WITH DEW POINTS
INTO THE UPPER 50S AND 60S. WITH SURFACE TEMPS INTO THE 80S TO
LOWER 90S...MUCAPES RANGED FROM 1000-2000 J/KG. TSTMS OVER AREAS
TO THE EAST OF A LINE FROM DOUGLAS TO CHEYENNE MAY BECOME SEVERE
THIS AFTERNOON...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING
WINDS.

TONIGHT...THE COLD FRONT PROGRESSES SWD ACROSS THE CWA. LOW LEVEL
THETA-E RIDGE AXIS...ELEVATED INSTABILITY AND POST-FRONTAL UPSLOPE
WILL FOCUS ISOLD TO SCT TSTMS EAST OF A DOUGLAS TO CHEYENNE
LINE...WITH A FEW SEVERE STORMS POSSIBLE IN THE EVENING. MODEL
BOUNDARY LAYER PROGS INDICATE LOW CEILINGS FROM SERN WY INTO THE
SRN NEB PANHANDLE LATE TONIGHT...WITH VISIBILITIES REMAINING AOA
6SM. ON SUNDAY...NEXT SHORT WAVE TO THE SW MOVES NE ACROSS WY
DURING THE AFTERNOON. SIGNIFICANT LOW/MID LEVEL MOISTURE AND CLOUD
COVER WILL TREND TOWARD THE COOLER METMOS MAX TEMPS. UPSLOPE AND
ELEVATED INSTABILITY WILL PROMOTE SCT MAINLY AFTERNOON TSTM
DEVELOPMENT. THE RISK FOR STRONG TO SEVERE TSTMS WILL EXIST OVER
ERN CO...SWRN NEB AND WRN KS ALONG AXIS OF GREATEST SURFACE-BASED
INSTABILITY AND LOW LEVEL SHEAR. SUNDAY NIGHT...MID/UPPER TROUGH
EXITS THE CWA WITH TSTM CHANCES TAPERING OFF FROM WEST TO EAST.
MONDAY... WILL BE BETWEEN TROUGHS WITH NEAR ZONAL PATTERN ALOFT
PROMOTING DRIER AND WARMER CONDITIONS.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAIN FORECAST IMPACT WILL ANOTHER COLD FRONT MONDAY NIGHT THEN
UPSLOPE FLOW INTO THURSDAY WITH MORE OF A BACKDOOR FRONT FRIDAY
NIGHT. ON MONDAY NIGHT SHORTWAVE TROUGH AXIS EJECT THROUGH NRN
WYOMING WITH COLD FRONT INTO SRN WY BY TUESDAY 12Z FOR REINFORCING
SHOT OF COOLER AIR AND RETURN TO UPSLOPE FLOW AND SOME POST FRONTAL
PRECIPITATION AND LOW CLOUDS. FROM TUESDAY INTO THURSDAY BOTH GFS
AND ECMWF SHOW PERSISTENT UPSLOPE EAST TO SOUTHEAST FLOW OVER THE
FORECAST AREA. THIS WILL HELP KEEP TEMPERATURES DOWN WITH COOLER
MOIST FLOW. BY THURSDAY AFTERNOON MORE OF A WEAK FLOW PATTERN WILL
DEVELOP AS SHORTWAVE MOVES INTO GREAT BASIN FROM CA/NV AREA.
MEANWHILE A BACKDOOR SHORTWAVE DROPPING IN FROM NORTHERN GREAT
PLAINS WILL PROVIDE ANOTHER AREA OF COOLER NORTHEAST FLOW SHIFTING
UPSLOPE WITH POST FRONTAL PRECIPITATION INTO SATURDAY.

&&

.AVIATION...18Z TAF ISSUANCE
SFC COLD FRONT FROM SERN WY NEWD THRU CNTRL SD AND ERN ND WILL
SLOWLY SETTLE S-SEWD THRU THIS EVE. DECENT INSTABILITY AND LOW LEVEL
BOUNDARY WILL FOCUS SCT AFTN/EVE TSTMS...MAINLY E OF THE LARAMIE
RANGE. A FEW TSTMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. VSBYS/CIGS MAY BE REDUCED TO MVFR INVOF THE STRONGEST TSTM
ACTIVITY. SERN WY/WRN NEB PANHANDLE TERMINALS MAY EXPERIENCE MVFR
CIGS AFTER 09Z SUN.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE DISTRICT THIS
AFTERNOON AND TONIGHT BRINGING COOLER TEMPERATURES...INCREASED
HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
INDEPENDENCE DAY.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD RISE TO 5.3 FEET THIS AFTERNOON AND TONIGHT...THEN
REMAIN AT 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND
COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN
WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 3, 2:29 PM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT SAT JUL 3 2010

WYZ101>119-041200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS THE AREA
THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL DISTURBANCE
MOVES NORTHEAST ACROSS WYOMING. WIDELY SCATTERED THUNDERSTORMS
WILL DEVELOP. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL..BRIEF
HEAVY RAINFALL AND FREQUENT LIGHTNING MAY ACCOMPANY THE STRONGER
STORMS. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-041200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS
THE AREA THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL
DISTURBANCE MOVES NORTHEAST ACROSS WYOMING. SCATTERED
THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS MAY BECOME
SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY
RAIN AND FREQUENT LIGHTNING. THE STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jul 3, 4:09 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             17 WNW ALLIANCE         42.19N 103.18W
07/03/2010  M1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

0405 PM     HAIL             BRIDGEPORT              41.67N 103.10W
07/03/2010  E1.00 INCH       MORRILL            NE   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL. 1.25 INCHES OF RAIN IN 30
            MIN. WINDS ESTIMATED AT 35-45 MPH.

&&

MJAMSKI
Local storm report, Jul 3, 4:21 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 N HEMINGFORD          42.35N 103.08W
07/03/2010  M0.88 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

MJAMSKI
Local storm report, Jul 3, 4:24 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUL 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             3 N HEMINGFORD          42.36N 103.08W
07/03/2010  M1.00 INCH       BOX BUTTE          NE   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jul 3, 4:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
426 PM MDT SAT JUL 3 2010

NEZ095-096-WYZ108-032330-
GOSHEN COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE-
426 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GOSHEN AND SOUTHERN SIOUX
COUNTIES UNTIL 530 PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF TORRINGTON...MOVING NORTHEAST AT
35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TORRINGTON...
  CHALK BUTTES...
  MOUNT EDNA...
  AGATE...

MAZUR
Special weather statement, Jul 3, 4:43 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SAT JUL 3 2010

NEZ021-032315-
MORRILL NE-
443 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORRILL COUNTY UNTIL 515
PM MDT...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDINGTON...OR 25 MILES SOUTHEAST OF
SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CHIMNEY ROCK AROUND 450 PM MDT.
BAYARD AROUND 500 PM MDT.
PERRIN AROUND 505 PM MDT.
ANGORA AROUND 515 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 3, 4:52 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT JUL 3 2010

NEZ019-020-096-WYZ108-032315-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
452 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN...
SOUTHWESTERN SIOUX...WESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER
COUNTIES UNTIL 515 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YODER TO LA
GRANGE...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LA GRANGE AROUND 500 PM MDT.
PACKER LAKE AROUND 510 PM MDT.
LYMAN...HENRY AND STEGALL AROUND 515 PM MDT.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR MUCH OF THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux37 min
Jul 3, 3:26 PM MDTSevere Thunderstorm WarningCYSBox Butte, Sioux49 min
Jul 3, 4:03 PM MDTSevere Thunderstorm WarningCYSMorrill42 min
Jul 3, 4:12 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes35 min
Jul 3, 4:15 PM MDTAreal Flood AdvisoryCYSMorrill3 hr
Jul 3, 5:00 PM MDTSevere Thunderstorm WarningCYSMorrill45 min
Jul 3, 5:39 PM MDTSevere Thunderstorm WarningCYSMorrill20 min
Jul 3, 5:52 PM MDTFlash Flood WarningCYSMorrill2 hr
Jul 3, 5:55 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill50 min
Jul 3, 5:56 PM MDTTornado WarningCYSMorrill22 min

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.